MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-110/I16-30
Medical Device Problem Codes Material Puncture/Hole (1504); Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure (the exact date was not provided), a type 3b endoleak was reported.The patient is asymptomatic.An intervention was completed.The physician elected to implant two (2) infrarenal stent graft extensions to treat this reported event.As of the date of this report, there have been no additional patient sequelae reported.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure (the exact date was not provided), a type 3b endoleak was reported.The patient is asymptomatic.An intervention was completed.The physician elected to implant two (2) infrarenal stent graft extensions to treat this reported event.As of the date of this report, there have been no additional patient sequelae reported.Additional information: during the investigation, the reported type 3b endoleak was refuted, rather it was a type 3a endoleak with component separation.
 
Additional Manufacturer Narrative
The manufacturing record review did not reveal any issues or deviations that would explain the reported event.The device was not returned as the device remains implanted, therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to refute the reported type 3b endoleak, rather it was a type 3a aortic with component separation as noted in the discharge summary.Procedure related harms, device, user, or anatomy relatedness of this event could not be determined based on medical records/ imaging available to review.The final patient status was reported as stable post the secondary endovascular procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Corrections: h6: device code, remove 1504.H6: result code, remove 3233.H6 conclusion code, remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8933074
Report Number2031527-2019-00381
Device Sequence Number1948947
Product Code MIH
UDI-Device Identifier00818009014856
UDI-Public(01)00818009014856(17)170722
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2017
Device Model NumberBEA25-110/I16-30
Device Lot Number1528890001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date05/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT 1629277012
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR